Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 1, 2019, 8:45 AM CST for Lewis County, Missouri. It took effect at Jan 1, 2019, 10:00 PM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 8:45 AM CST (14:45 UTC)
- In effect from
- Jan 1, 2019, 10:00 PM CST
- Expired
- Jan 3, 2019, 6:51 PM CST
- In force
- 45 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.19 ft at Jan 2, 2019, 6:00 AM CST.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606
WGUS43 KLSX 011445
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
845 AM CST Tue Jan 1 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-021445-
/O.NEW.KLSX.FL.W.0005.190102T0400Z-190104T0051Z/
/EWMM7.1.ER.190102T0400Z.190102T1200Z.190103T0051Z.NO/
845 AM CST Tue Jan 1 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* from this evening to Thursday evening.
* At 8:30 AM Tuesday the stage was 10.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 12.5 feet by tomorrow morning. The river is forecast to
fall below flood stage by tomorrow evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Middle Fabius River
Ewing 12.0 10.35 12.5 10.5 6.9 5.4 4.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$4 follow-up statements
219
WGUS83 KLSX 011643
FLSLSX
Flood Statement
National Weather Service St Louis MO
1043 AM CST Tue Jan 1 2019
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-021642-
/O.CON.KLSX.FL.W.0144.000000T0000Z-190103T0124Z/
/TRYM7.2.ER.181231T1719Z.190101T0830Z.190102T0124Z.NO/
1043 AM CST Tue Jan 1 2019
The Flood Warning continues for
the Cuivre River near Troy
* until Wednesday evening.
* At 10:30 AM Tuesday the stage was 25.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Cuivre River
Troy 21.0 24.99 12.7 8.7 7.8 7.5 7.3
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-021642-
/O.EXT.KLSX.FL.W.0003.190101T1641Z-190103T1905Z/
/EWNM7.1.ER.190101T1036Z.190102T0000Z.190102T1905Z.NO/
1043 AM CST Tue Jan 1 2019
The Flood Warning continues for
the North Fabius River near Ewing
* until Thursday afternoon.
* At 9:30 AM Tuesday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.2 feet by this evening, then
fall below flood stage tomorrow early afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
North Fabius River
Ewing 11.0 12.73 12.2 8.3 6.7 5.9 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-021642-
/O.EXT.KLSX.FL.W.0005.190102T0500Z-190104T0000Z/
/EWMM7.1.ER.190102T0500Z.190102T1200Z.190103T0000Z.NO/
1043 AM CST Tue Jan 1 2019
The Flood Warning continues for
the Middle Fabius River near Ewing
* from this evening to Thursday evening.
* At 9:30 AM Tuesday the stage was 10.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 12.5 feet by tomorrow morning. The river is forecast to
fall below flood stage by tomorrow evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Middle Fabius River
Ewing 12.0 10.49 12.5 10.0 7.2 5.8 4.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$707
WGUS83 KLSX 020152
FLSLSX
Flood Statement
National Weather Service St Louis MO
752 PM CST Tue Jan 1 2019
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-030152-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-190103T0712Z/
/EWNM7.1.ER.190101T1036Z.190101T1730Z.190102T0712Z.NO/
752 PM CST Tue Jan 1 2019
The Flood Warning continues for
the North Fabius River near Ewing
* until late Wednesday night.
* At 7:30 PM Tuesday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
North Fabius River
Ewing 11.0 12.05 10.2 7.7 6.6 5.9 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-030152-
/O.EXT.KLSX.FL.W.0005.190102T0455Z-190104T0000Z/
/EWMM7.1.ER.190102T0455Z.190102T1200Z.190103T0000Z.NO/
752 PM CST Tue Jan 1 2019
The Flood Warning continues for
the Middle Fabius River near Ewing
* from this evening to Thursday evening.
* At 7:30 PM Tuesday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 12.5 feet by tomorrow morning. The river is forecast to
fall below flood stage by tomorrow evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Middle Fabius River
Ewing 12.0 11.68 12.5 10.0 7.2 5.8 4.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$372
WGUS83 KLSX 021347
FLSLSX
Flood Statement
National Weather Service St Louis MO
747 AM CST Wed Jan 2 2019
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
Middle Fabius River near Ewing
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 48 hours and...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-031347-
/O.EXT.KLSX.FL.W.0007.000000T0000Z-190104T0249Z/
/OMNM7.1.ER.190101T2332Z.190102T0715Z.190102T1449Z.NO/
747 AM CST Wed Jan 2 2019
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Thursday evening.
* At 7:30 AM Wednesday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
this morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Cuivre River
Old Monroe 24.0 24.25 21.0 19.7 18.9 18.2 17.6
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC111-031347-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-190103T1912Z/
/EWMM7.1.ER.190102T0537Z.190102T1330Z.190102T1912Z.NO/
747 AM CST Wed Jan 2 2019
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Thursday afternoon.
* At 7:30 AM Wednesday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Middle Fabius River
Ewing 12.0 12.20 9.5 6.7 5.5 4.6 4.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$398
WGUS83 KLSX 021904
FLSLSX
Flood Statement
National Weather Service St Louis MO
104 PM CST Wed Jan 2 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River at Old Monroe
Middle Fabius River near Ewing
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-021934-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-190104T0249Z/
/OMNM7.1.ER.190101T2332Z.190102T0715Z.190102T1441Z.NO/
104 PM CST Wed Jan 2 2019
The Flood Warning is cancelled for
the Cuivre River at Old Monroe.
* At 12:30 PM Wednesday the stage was 23.1 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 8:41 AM Wednesday.
* The river will continue falling to 21.0 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Cuivre River
Old Monroe 24.0 23.08 21.0 19.7 18.9 18.2 17.6
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC111-021934-
/O.CAN.KLSX.FL.W.0005.000000T0000Z-190103T1912Z/
/EWMM7.1.ER.190102T0537Z.190102T1330Z.190102T1630Z.NO/
104 PM CST Wed Jan 2 2019
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 12:30 PM Wednesday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 10:30 AM Wednesday.
* The river will continue falling to 9.5 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Middle Fabius River
Ewing 12.0 11.59 9.5 6.7 5.5 4.6 4.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 1, 5:54 AM CST, 2 hours 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 554 AM CST Tue Jan 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 404 AM CST Tue Jan 1 2019 Arctic high pressure has pushed into the Northern Plains in the wake of yesterday's low, which has already raced off to the eastern Great Lakes. There is a weak, low level post-frontal trough extending west and south of the low, passing just north of our CWA and into the Southern Plains. There are expansive low clouds along and south of this trough along with patchy reflectivity echoes. Additionally, many of the obs across NE MO, SE IA, and west central IL are coming in with reduced visibilities. Given winds ranging from 10-15 kts, I suspect these reduced visbys are the result of drizzle rather than fog. The post frontal trough will push south and east into NE MO and west central IL this morning, and I expect the drizzle to continue along the trough. Unfortunately, given the very weak ascent along the trough, high resolution forecast guidance is not handling the current situation very well. The models that do show very light precip bring it west to east across our north this morning with the trough, and so I have keyed off of that for my forecast. Temps across most of the area are currently above freezing, but that will change over the next several hours as cold air pushes into the region. In fact, the freezing line will push into the area at roughly the same time as the trough passage, setting the stage for some very light frozen precipitation. With very low RH values within the dendritic growth zone, any drizzle that does develop will switch over to freezing drizzle as temps fall below freezing. Fortunately, between relatively warm ground temperatures, very light QPF, and on patchy coverage, I don't expect much, if any, ice accumulation. The trough will clear the area roughly around noon, and the depth of the low level saturated layer will gradually shrink through tonight. That said, it looks like we'll stay moist enough to remain overcast through the night, though I wouldn't be surprised to see a few holes in the stratus develop early tomorrow morning. Between these cloudy skies and strong CAA, temperatures will be quite a bit cooler today than what we've see lately. The CAA will continue into tonight, pushing low temperatures below freezing across the area, and below 20 toward NE MO. BSH .LONG TERM... (Wednesday through Monday) Issued at 404 AM CST Tue Jan 1 2019 Focus remains on system impacting the region on Thurs and Fri. Mdls have shifted the system to impact the area on Thurs and Fri, along with any precip, further south. While the 00z NAM was a much further north outlier, the 06z cycle has also shifted south. Have therefore disregarded the 00z NAM soln and trended PoPs further south, generally toward the GFS/GEM solution, but kept some lower chance PoPs to account for the ECMWF solution. With the more southerly solution, expect precip type to be generally RA. With 850mb temps above +2C across the area, the only locations that would expect to see SN are near the upper low. Have reduced the area of SN, but did keep some low PoPs with limited mention of SN in the event that model solutions trend back north. Beyond Fri, upper level ridge moves back into the region with westerly to southwesterly flow at the surface. This should allow temps to climb into the 50s. Going forecast may still be too cold, especially Sun as thermal ridge is expected to build into the area with deep SW flow. With a focus on the Thurs system, did not make many changes to these temps at this time. Tilly && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 528 AM CST Tue Jan 1 2019 A weak, post-frontal trough has pushed south into NE MO and west central IL. There are expansive MVFR clouds along and south of this trough, with IFR clouds right along the trough, extending from UIN to COU. The post-frontal trough will push south and east through the morning and forecast guidance is in good agreement showing cigs falling to IFR as the trough pushes through the area. In addition to the low clouds, many of the obs across NE MO, SE IA, and west central IL are coming in with reduced visibilities. Given winds ranging from 10-15 kts, I suspect these reduced visbys are the result of drizzle rather than fog. That drizzle will also push east with the trough. However given the very weak support for ascent, I'm only expecting patchy drizzle and therefore haven't mentioned it in the TAFs. The trough will clear the area roughly around noon, but MVFR stratus will remain in it's wake. The stratus is expected to linger through tomorrow morning, though the depth of the low level saturated layer will gradually shrink through tonight and I wouldn't be surprised to see a few holes in the stratus develop early tomorrow morning. Previous forecasts had tonight's stratus up around 2kft, but latest high res guidance is showing overnight cigs a bit lower than that. A few models are evening showing us falling back down to IFR early on Wednesday morning, but I'm not yet confident enough to include that in in the TAFs. SPECIFICS FOR KSTL: The trough, IFR clouds, and chance for some patchy drizzle will move into the metro area within the next few hours before moving out around or just after noon. Beyond that, low end MVFR cigs are expected to persist through the remainder of the forecast period. There is a chance cigs fall back down to IFR early Wednesday, but I'm not yet confident enough to include that in in the TAFs. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 36 27 40 25 / 10 5 0 5 Quincy 29 20 34 21 / 20 0 0 0 Columbia 30 22 35 22 / 10 0 5 0 Jefferson City 32 23 36 21 / 10 0 5 5 Salem 39 29 41 26 / 5 5 0 5 Farmington 37 26 39 25 / 5 5 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 1, 4:10 AM CST, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 410 AM CST Tue Jan 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 410 AM CST Tue Jan 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:50 PM CST | River Flood Warning | LSX | Franklin, Warren | 23 hr |
| Dec 31, 7:50 PM CST | River Flood Warning | LSX | Saint Charles, Saint Louis | 35 hr |
| Jan 1, 5:23 AM CST | River Flood Warning | LSX | Lewis | 26 hr |
| Jan 1, 8:07 AM CST | River Flood Warning | LSX | Cole, Osage | 5 hr |
| Jan 1, 10:27 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 50 hr |
| Jan 1, 10:55 AM CST | River Flood Warning | LSX | Lincoln | 58 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Saint Charles | 24 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 4 days |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Pike | 10 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Saint Charles | 71 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.